Some convergence results for modified SP-iteration scheme in hyperbolic spaces
© Şahin and Başarır; licensee Springer. 2014
Received: 14 January 2014
Accepted: 16 May 2014
Published: 2 June 2014
In this paper, we prove some strong and Δ-convergence theorems for a modified SP-iteration scheme for total asymptotically nonexpansive mappings in hyperbolic spaces by employing recent technical results of Khan et al. (Fixed Point Theory Appl. 2012:54, 2012). The results presented here extend and improve some well-known results in the current literature.
Keywordshyperbolic space fixed point total asymptotically nonexpansive mapping modified SP-iteration scheme strong convergence Δ-convergence
1 Introduction and preliminaries
Iterative schemes play a key role in approximating fixed points of nonlinear mappings. Structural properties of the underlying space, such as strict convexity and uniform convexity, are very much needed for the development of iterative fixed point theory in it. Hyperbolic spaces are general in nature and inherit rich geometrical structure suitable to obtain new results in topology, graph theory, multi-valued analysis and metric fixed point theory.
Kohlenbach  introduced the hyperbolic spaces, defined below, which play a significant role in many branches of mathematics.
A hyperbolic space is a metric space together with a mapping satisfying
for all and .
A subset K of a hyperbolic space X is convex if for all and . If a space satisfies only (W1), it coincides with the convex metric space introduced by Takahashi . The concept of hyperbolic spaces in  is more restrictive than the hyperbolic type introduced by Goebel et al.  since (W1)-(W3) together are equivalent to being a space of hyperbolic type in . Also it is slightly more general than the hyperbolic space defined by Reich et al. . The class of hyperbolic spaces in  contains all normed linear spaces and convex subsets thereof, ℝ-trees, the Hilbert ball with the hyperbolic metric (see ), Cartesian products of Hilbert balls, Hadamard manifolds and CAT(0) spaces (see ) as special cases. Recently, the concept of p-uniformly convexity has been defined by Naor et al.  and its nonlinear version for in hyperbolic spaces was studied by Khan . Any CAT(0) space is 2-uniformly convex (see ).
The following example accentuates the importance of hyperbolic spaces.
Then is a hyperbolic space where defines a unique point z in a unique geodesic segment for all . For more on hyperbolic spaces and a detailed treatment of examples, we refer the readers to .
A mapping providing such for given and is called modulus of uniform convexity. We call η monotone if it decreases with r (for a fixed ε). A uniformly convex hyperbolic space is strictly convex (see ).
nonexpansive if for all ;
asymptotically nonexpansive if there exists a sequence with such that for all and ;
uniformly L-Lipschitzian if there exists a constant such that for all and ;
- (4)total asymptotically nonexpansive if there exist non-negative real sequences , with , and a strictly increasing continuous function with such that
for all and (see [, Definition 2.1]).
It follows from the above definitions that each nonexpansive mapping is an asymptotically nonexpansive mapping with , and that each asymptotically nonexpansive mapping is a total asymptotically nonexpansive mapping with , , , , . Moreover, each asymptotically nonexpansive mapping is a uniformly L-Lipschitzian mapping with . However, the converse of these statements is not true, in general.
It has been shown that every total asymptotically nonexpansive mapping defined on a nonempty bounded closed convex subset of a complete uniformly convex hyperbolic space always has a fixed point (see [, Theorem 3.1]).
where K is a nonempty, closed and convex subset of a complete uniformly convex hyperbolic space X with monotone modulus of uniform convexity and is a uniformly L-Lipschitzian and total asymptotically nonexpansive mapping.
Inspired and motivated by Khan et al. , Khan , Fukhar-ud-din and Khan , Wan , Zhao et al.  and Zhao et al. , we prove some strong and △-convergence theorems of the modified SP-iteration process for approximating a fixed point of total asymptotically nonexpansive mappings in hyperbolic spaces. The results presented in the paper extend and improve some recent results given in [14, 21].
The concept of △-convergence in a metric space was introduced by Lim  and its analogue in CAT(0) spaces was investigated by Dhompongsa and Panyanak . In order to define the concept of △-convergence in the general setup of hyperbolic spaces, we first collect some basic concepts.
This is the set of minimizer of the functional . If the asymptotic center is taken with respect to X, then it is simply denoted by .
Recall that a sequence in X is said to △-converge to if x is the unique asymptotic center of for every subsequence of . In this case, we write and call x as △-limit of .
It is known that uniformly convex Banach spaces and even CAT(0) spaces enjoy the property that ‘bounded sequences have unique asymptotic centers with respect to closed convex subsets.’ The following lemma is due to Leustean  and ensures that this property also holds in a complete uniformly convex hyperbolic space.
Lemma 1 [, Proposition 3.3]
Let be a complete uniformly convex hyperbolic space with monotone modulus of uniform convexity η. Then every bounded sequence in X has a unique asymptotic center with respect to any nonempty closed convex subset K of X.
In the sequel, we shall need the following results.
Lemma 2 [, Lemma 2.5]
Lemma 3 [, Lemma 2.6]
Let K be a nonempty closed convex subset of a uniformly convex hyperbolic space and let be a bounded sequence in K such that and . If is another sequence in K such that , then .
Lemma 4 [, Lemma 2]
If and , then exists.
2 Main results
We begin with Δ-convergence of the modified SP-iterative sequence defined by (1.1) for total asymptotically nonexpansive mappings in hyperbolic spaces.
there exist constants such that ;
there exists a constant such that , ,
then the sequence defined by (1.1), Δ-converges to a fixed point of T.
Proof We divide our proof into three steps.
By Lemma 4, and exist for each .
Step 2. Next we prove that .
Step 3. Now we prove that the sequence △-converges to a fixed point of T.
a contradiction. Hence . Since is an arbitrary subsequence of , therefore for all subsequences of , that is, △-converges to . The proof is completed. □
We now discuss the strong convergence of the modified SP-iteration for total asymptotically nonexpansive mappings in hyperbolic spaces.
Theorem 2 Let K, X, T and be the same as in Theorem 1. Suppose that conditions (i)-(iii) in Theorem 1 are satisfied. Then converges strongly to some if and only if .
Proof If converges to , then . Since , we have .
Conversely, suppose that . It follows from (2.1) that exists. Thus by hypothesis .
This shows that is a Cauchy sequence in K. Since K is a closed subset in a complete hyperbolic space X, it is complete. We can assume that converges strongly to some point . It is easy to prove that is a closed subset in K, so is . Since , we obtain . This completes the proof. □
Remark 1 In Theorem 2, the condition may be replaced with .
Thus, the conditions of Theorem 1 are fulfilled. Therefore the results of Theorem 1 and Theorem 2 can be easily seen.
Example 2 Let ℝ be the real line with the usual norm and let . Define two mappings by and . It is proved in [, Example 1] that both and are total asymptotically nonexpansive mappings with , , . Additionally, they are uniformly L-Lipschitzian mappings with . Clearly, and . Let , and be the same as in (2.20). Similarly, the conditions of Theorem 1 are satisfied. So, the results of Theorem 1 and Theorem 2 also can be received.
Recall that a mapping T from a subset K of a metric space into itself is semi-compact if every bounded sequence satisfying as has a strongly convergent subsequence.
Senter and Dotson [, p.375] introduced the concept of condition (I) as follows.
By using the above definitions, we obtain the following strong convergence theorems.
Theorem 3 Under the assumptions of Theorem 1, if T is semi-compact, then converges strongly to a fixed point of T.
This implies that . Again, by (2.1), exists. Hence p is the strong limit of the sequence . As a result, converges strongly to a fixed point p of T. □
Theorem 4 Under the assumptions of Theorem 1, if T satisfies condition (I), then converges strongly to a fixed point of T.
That is, . Since f is a non-decreasing function satisfying and for all , it follows that . Now Theorem 2 implies that converges strongly to a point p in . □
Remark 2 Theorems 1-4 contain the corresponding theorems proved for asymptotically nonexpansive mappings when , , , , .
The authors would like to thank the editor and referees for their careful reading and valuable comments and suggestions which led to the present form of the paper. This paper was supported by Sakarya University Scientific Research Foundation (Project number: 2013-02-00-003).
- Kohlenbach U: Some logical metatheorems with applications in functional analysis. Trans. Am. Math. Soc. 2004, 357(1):89–128.View ArticleMathSciNetGoogle Scholar
- Takahashi W: A convexity in metric spaces and nonexpansive mappings. Kodai Math. Semin. Rep. 1970, 22: 142–149. 10.2996/kmj/1138846111View ArticleGoogle Scholar
- Goebel K, Kirk WA: Iteration processes for nonexpansive mappings. Contemp. Math. 21. In Topological Methods in Nonlinear Functional Analysis. Edited by: Singh SP, Thomeier S, Watson B. Am. Math. Soc., Providence; 1983:115–123.View ArticleGoogle Scholar
- Reich S, Shafrir I: Nonexpansive iterations in hyperbolic spaces. Nonlinear Anal., Theory Methods Appl. 1990, 15: 537–558. 10.1016/0362-546X(90)90058-OView ArticleMathSciNetGoogle Scholar
- Goebel K, Reich S: Uniform Convexity, Hyperbolic Geometry and Nonexpansive Mappings. Dekker, New York; 1984.Google Scholar
- Bridson M, Haefliger A: Metric Spaces of Non-Positive Curvature. Springer, Berlin; 1999.View ArticleGoogle Scholar
- Naor, A, Silberman, L: Poincaré inequalities, embeddings, and wild groups (2010) arXiv: 1005.4084v1 [math.GR]Google Scholar
- Khan AR: Common fixed point and solution of nonlinear functional equations. Fixed Point Theory Appl. 2013., 2013: Article ID 290 10.1186/1687-1812-2013-290Google Scholar
- Khamsi MA, Khan A: Inequalities in metric spaces with applications. Nonlinear Anal. 2011, 74: 4036–4045. 10.1016/j.na.2011.03.034View ArticleMathSciNetGoogle Scholar
- Shimizu T, Takahashi W: Fixed points of multivalued mappings in certain convex metric spaces. Topol. Methods Nonlinear Anal. 1996, 8: 197–203.MathSciNetGoogle Scholar
- Leustean L: A quadratic rate of asymptotic regularity for CAT(0)-spaces. J. Math. Anal. Appl. 2007, 325: 386–399. 10.1016/j.jmaa.2006.01.081View ArticleMathSciNetGoogle Scholar
- Chang SS, Wang L, Joesph Lee HW, Chan CK, Yang L: Demiclosed principle and Δ-convergence theorems for total asymptotically nonexpansive mappings in CAT(0) spaces. Appl. Math. Comput. 2012, 219: 2611–2617. 10.1016/j.amc.2012.08.095View ArticleMathSciNetGoogle Scholar
- Fukhar-ud-din, H, Kalsoom, A, Khan, MAA: Existence and higher arity iteration for total asymptotically nonexpansivemappings in uniformly convex hyperbolic spaces (2013) arXiv: 1312.2418v2 [math.FA]Google Scholar
- Phuengrattana W, Suantai S: On the rate of convergence of Mann, Ishikawa, Noor and SP-iterations for continuous functions on an arbitrary interval. J. Comput. Appl. Math. 2011, 235: 3006–3014. 10.1016/j.cam.2010.12.022View ArticleMathSciNetGoogle Scholar
- Khan AR, Fukhar-ud-din H, Khan MAA: An implicit algorithm for two finite families of nonexpansive maps in hyperbolic spaces. Fixed Point Theory Appl. 2012., 2012: Article ID 54 10.1186/1687-1812-2012-54Google Scholar
- Khan MAA: Convergence analysis of a multi-step iteration for a finite family of asymptotically quasi-nonexpansive mappings. J. Inequal. Appl. 2013., 2013: Article ID 423 10.1186/1029-242X-2013-423Google Scholar
- Fukhar-ud-din H, Khan MAA: Convergence analysis of a general iteration schema of nonlinear mappings in hyperbolic spaces. Fixed Point Theory Appl. 2013., 2013: Article ID 238 10.1186/1687-1812-2013-238Google Scholar
- Wan LL: △-Convergence for mixed-type total asymptotically nonexpansive mappings in hyperbolic spaces. J. Inequal. Appl. 2013., 2013: Article ID 553 10.1186/1029-242X-2013-553Google Scholar
- Zhao LC, Chang SS, Kim JK: Mixed type iteration for total asymptotically nonexpansive mappings in hyperbolic spaces. Fixed Point Theory Appl. 2013., 2013: Article ID 353 10.1186/1687-1812-2013-353Google Scholar
- Zhao LC, Chang SS, Wang XR: Convergence theorems for total asymptotically nonexpansive mappings in hyperbolic spaces. J. Appl. Math. 2013., 2013: Article ID 689765Google Scholar
- Şahin A, Başarır M: On the strong and △-convergence of SP-iteration on a CAT(0) space. J. Inequal. Appl. 2013., 2013: Article ID 311 10.1186/1029-242X-2013-311Google Scholar
- Lim TC: Remarks on some fixed point theorems. Proc. Am. Math. Soc. 1976, 60: 179–182. 10.1090/S0002-9939-1976-0423139-XView ArticleGoogle Scholar
- Dhompongsa S, Panyanak B: On △-convergence theorems in CAT(0) spaces. Comput. Math. Appl. 2008, 56(10):2572–2579. 10.1016/j.camwa.2008.05.036View ArticleMathSciNetGoogle Scholar
- Leustean L: Nonexpansive iterations in uniformly convex W -hyperbolic spaces. Contemp. Math. 513. In Nonlinear Analysis and Optimization I: Nonlinear Analysis. Edited by: Leizarowitz A, Mordukhovich BS, Shafrir I, Zaslavski A. Am. Math. Soc., Providence; 2010:193–209.View ArticleGoogle Scholar
- Qihou L: Iterative sequences for asymptotically quasi-nonexpansive mappings with error member. J. Math. Anal. Appl. 2001, 259: 18–24. 10.1006/jmaa.2000.7353View ArticleMathSciNetGoogle Scholar
- Guo W, Cho YJ, Guo W: Convergence theorems for mixed type asymptotically nonexpansive mappings. Fixed Point Theory Appl. 2012., 2012: Article ID 224 10.1186/1687-1812-2012-224Google Scholar
- Kzıltunç H, Yolaçan E: Strong convergence theorems for two total asymptotically nonexpansive nonself mappings in Banach spaces. Fixed Point Theory Appl. 2013., 2013: Article ID 90 10.1186/1687-1812-2013-90Google Scholar
- Senter HF, Dotson WG: Approximating fixed points of nonexpansive mappings. Proc. Am. Math. Soc. 1974, 44: 375–380. 10.1090/S0002-9939-1974-0346608-8View ArticleMathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.